Alert archive / Texas / Tornado Warnings in 2001
Tornado Warning 22, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Nov 15, 2001, 6:24 PM CST for Milam County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 15, 2001, 6:24 PM CST (00:24 UTC)
- Expired
- Nov 15, 2001, 7:15 PM CST
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Milam County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116
WFUS54 KFWD 160024
TORFTW
TXC331-160115-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
624 PM CST THU NOV 15 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
MILAM COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 715 PM CST.
* AT 624 PM CST...DOPPLER RADAR DETECTED A POSSIBLE TORNADO 22 MILES
SOUTHWEST OF CAMERON...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
CAMERON AROUND 710 PM CST.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.
LAT...LON 3077 9731 3063 9722 3087 9691 3100 9705
3090 9726What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Nov 15, 3:35 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 15, 3:35 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CST THU NOV 15 2001 LARGE AREA OF RAIN AND THUNDERSTORMS ACROSS THE WESTERN CWA WILL EXPAND IN COVERAGE THIS EVENING AS UPPER LEVEL JET STREAK ON THE SOUTHEASTERN FLANK OF THE UPPER TROUGH ACCELERATES EASTWARD. STILL FEEL THE BEST FORCING WILL BE IN THE WEST AND WILL LEAVE THE FLASH FLOOD WATCH IN PLACE PLUS EXPAND TO INCLUDE A FEW MORE COUNTIES TO THE EAST. THE WATCH MAY NEED TO BE EXPANDED AS A DRY SLOT PUNCHES IN FROM THE SOUTHWEST. STILL APPEARS MOST OF THE SEVERE POTENTIAL WILL BE CONFINED TO SOUTH TEXAS AND THE HILL COUNTRY WHERE THE BEST SHEAR AND INSTABILITY LIE...HOWEVER THERE MAY BE ENOUGH LOW LEVEL SHEAR FOR A FEW LOW TOP ROTATING STORMS IN THE EXTREME SOUTHERN ZONES. BY FRIDAY...UPPER LOW BEGINS TO WEAKEN AND MEANDER NORTHWARD WHICH SHOULD LESSEN THE RAIN CHANCES ACROSS NORTH TEXAS. UPPER LOW WILL DRIFT INTO THE PANHANDLE ON SATURDAY BEFORE GETTING CAUGHT UP IN FAST MOVING SHORT WAVE MOVING FROM THE PACIFIC NORTHWEST. ENERGY FROM THIS SYSTEM SHOULD SHIFT BETTER RAIN CHANCES NORTHWARD. COLD FRONT IS STILL PROGGED TO MOVE ACROSS THE CWA SUNDAY NIGHT/MONDAY AND SHOULD BRING A QUICK SHOT OF RAIN ALONG WITH DRIER AIR ON TUESDAY AND WEDNESDAY. LONG WAVE TROUGH WILL BEGIN TO DIP INTO THE SOUTHERN U.S. BY THANKSGIVING AND MAY BRING ANOTHER SHOT OF RAIN. DFW 58/71/56/72 6422 ACT 62/73/58/74 +422 FCSTID = 79 .FWD...FLOOD WATCH IN EFFECT THROUGH TONIGHT ALONG AND WEST OF A JACKSBORO...MERIDIAN ...TO FRANKLIN LINE.
In the hours before
Special weather statement, Nov 15, 4:45 PM CST, 1 hour 39 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160130- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 445 PM CST THU NOV 15 2001 NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE WESTERN HALF OF NORTH TEXAS THROUGH TONIGHT. THE MAIN THREAT FROM THIS ACTIVITY WILL BE FROM HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT WEST OF A JACKSBORO... WEATHERFORD...WACO...TO FRANKLIN LINE...WHERE ADDITIONAL RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES MAY CAUSE FLOODING OF DITCHES AND CREEKS...AS WELL AS SMALL RIVERS AND STREAMS. IT APPEARS THAT THE THREAT OF SEVERE THUNDERSTORMS WILL BE CONFINED TO THE TEXAS HILL COUNTRY AND SOUTH TEXAS...HOWEVER...THERE IS ENOUGH INSTABILITY AND SHEAR FOR AN ISOLATED SEVERE THUNDERSTORM TO FORM THIS EVENING...MAINLY SOUTHWEST OF COMANCHE TO MARLIN LINE. THE MAIN THREAT FROM THESE STORMS WILL BE FROM DAMAGING WIND...BUT THERE WILL BE ENOUGH SHEAR TO PRODUCE A ROTATING THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.
Nearby
Tornado Warnings in Texas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.